Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


timing of estrogen
May 15, 2002

I've decided to reintroduce tri cyclen to my regimen.This is NOT for contraception,but acne resistant to all other treatments(it cleared it before beautifully)and pms severe enough to warrant a self imposed "lock down",my question is since I also take viracept and sustiva(I know both affect estroidal)am I better off taking the drug with sustiva, with viracept or by itself? Will I even beenefit since viracept inhibits? I figured since sustiva raises it would wash the other out and make it neutral.Also, will my antivirals, immune system or liver enzymes be inpacted? I think I remember better cholesteral numbers when on the"pill".I've looked all over and can't find much information regarding any studies and I'm sure alot of women would be interested.

Response from Dr. Henry

I am unaware of any published information the directly and exactly addresses your question. Use of Sustiva can increase the estrogen levels while Viracept can decrease. I don't know what happens if they are all used together. If you take the oral contraceptive for the treatment of acne then a good skin response would indicate adequate levels. If there is concern about the potency of your HIV regimen then obtaining trough levels of the nelfinavir and efavirenz several weeks after starting the oral contraceptives (and possibly several weeks before to compare) might be a reasonable option if that can be arranged. KH



Previous
Body smell associated with antiviral meds
Next
nite sweats

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement